Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 88, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 3, 2012, 2:54 PM EDT for Grayson County, Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 2:54 PM EDT (18:54 UTC)
- Expired
- May 3, 2012, 3:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 2:58 PM EDT | HAIL 0.7 | 2 Ne Parker, NC | DIME SIZE HAIL REPORTED AT A COUPLE LOCATIONS ON BIG LAUREL RD IN CRESTON AREA |
| May 3, 3:07 PM EDT | TSTM WND DMG | 1 W Brandon, NC | ONE TREE DOWN ON ANDERSON HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS51 KRNK 031854
SVRRNK
NCC005-009-189-VAC077-031930-
/O.NEW.KRNK.SV.W.0088.120503T1854Z-120503T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
EXTREME NORTH CENTRAL WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 330 PM EDT
* AT 249 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ASHLAND...AND MOVING
NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUTH OF WILSON...WHITETOP...ASHLAND...LANSING...TROUT...
PINEY CREEK...BRIDLE CREEK...RUGBY...VOLNEY...CLIFTON...FLATWOOD...
GRASSY CREEK...
NELLA AND SHATLEY SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD. 2 INCHES OF RAIN MAY FALL IN
30 MINUTES.
&&
LAT...LON 3645 8171 3645 8172 3647 8169 3651 8170
3659 8165 3674 8135 3671 8116 3660 8121
3635 8162 3639 8174
TIME...MOT...LOC 1849Z 209DEG 5KT 3646 8162
$$2 follow-up statements
804
WWUS51 KRNK 031908
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT THU MAY 3 2012
NCC005-031940-
/O.CAN.KRNK.SV.W.0088.000000T0000Z-120503T1930Z/
ALLEGHANY NC-
308 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR
EXTREME NORTHWESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH
CAROLINA IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3645 8171 3645 8172 3647 8169 3651 8170
3660 8163 3674 8135 3671 8116 3659 8123
3658 8139 3646 8145 3635 8162 3639 8174
TIME...MOT...LOC 1907Z 233DEG 10KT 3661 8133
$$
NCC009-189-VAC077-031930-
/O.CON.KRNK.SV.W.0088.000000T0000Z-120503T1930Z/
ASHE NC-WATAUGA NC-GRAYSON VA-
308 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
EDT FOR
ASHE...EXTREME NORTH CENTRAL WATAUGA AND GRAYSON COUNTIES...
AT 302 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUTH OF WILSON...
MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUTH OF WILSON...WHITETOP...ASHLAND...LANSING...TROUT...BRIDLE
CREEK...FLATRIDGE...RUGBY...VOLNEY...CLIFTON...FLATWOOD...GRASSY
CREEK...NELLA AND SHATLEY SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY
YOUR REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF
DANGEROUS WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN BLACKSBURG.
&&
LAT...LON 3645 8171 3645 8172 3647 8169 3651 8170
3660 8163 3674 8135 3671 8116 3659 8123
3658 8139 3646 8145 3635 8162 3639 8174
TIME...MOT...LOC 1902Z 233DEG 10KT 3661 8133
$$186
WWUS51 KRNK 031926
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT THU MAY 3 2012
NCC189-009-VAC077-031940-
/O.EXP.KRNK.SV.W.0088.000000T0000Z-120503T1930Z/
ASHE NC-WATAUGA NC-GRAYSON VA-
326 PM EDT THU MAY 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR
ASHE...EXTREME NORTH CENTRAL WATAUGA AND GRAYSON
COUNTIES WILL EXPIRE AT 330 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE BLACKSBURG.
LAT...LON 3645 8171 3645 8172 3647 8169 3651 8170
3660 8163 3674 8135 3671 8116 3659 8123
3658 8139 3646 8145 3635 8162 3639 8174
TIME...MOT...LOC 1926Z 209DEG 5KT 3661 8133
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:29 PM EDT, 25 minutes earlier.
Area forecast discussion, May 3, 2:29 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 229 PM EDT THU MAY 3 2012 .SYNOPSIS... HIGH PRESSURE REMAINS CENTERED ALONG THE SOUTHEAST ATLANTIC COAST. A STATIONARY FRONT EXTENDED FROM THE VIRGINIA TIDEWATER NORTHWARD INTO PENNSYLVANIA...THEN NORTHWEST INTO THE GREAT LAKES. AN UPPER LEVEL DISTURBANCE WAS DRIFTING NORTH FROM THE GULF COAST INTO THE TENNESSEE VALLEY. && .NEAR TERM /THROUGH TONIGHT/... STATIONARY FRONT OVER EASTERN VA WILL SLIP INTO OUR NORTHEAST CWA THIS MORNING WITH PERIOD OF LOW LEVEL CLOUDINESS LYNCHBURG/APPOMATTOX AREAS AND POINTS NORTHEAST. THIS CLOUDINESS WILL BE ACCOMPANIED BY A PERIOD OF LIGHT EASTERLY WINDS...ALL OF WHICH SHOULD MIX OUT THIS AFTERNOON AS FRONT RETREATS NORTH. SURFACE HIGH PRESSURE SFC AND ALOFT TO MAKE FOR A VERY WARM AFTERNOON AREAWIDE WITH TEMPERATURES WELL INTO THE 80S. SOUTHSIDE VA AND INTO THE PIEDMONT OF NC SHOULD TEST 90F. FLOW TODAY IS WEAK...STEERING WINDS 10KTS OR LESS. LOW LEVEL BOUNDARY LAYER FLOW IS PROGGED TO BECOME LIGHT SOUTHEASTERLY THIS AFTERNOON. THIS SHOULD RESULT IN UPSLOPE CONVERGENCE ALONG THE BLUE RIDGE...AND THINK THIS WILL BE THE FOCUS FOR TSTM DEVELOPMENT TOWARD MID/LATE AFTERNOON. SIMILAR TO YESTERDAY...COVERAGE GENERALLY 30 PERCENT OR LESS...BUT WHERE IT DOES RAIN...IT RAINS HARD...DUE TO THE SLOW CELL MOVEMENT. CAPES AOA 2500 J/KG WITH SIGNIFICANT PORTION OF THIS AVAILABLE ENERGY LOFTING PARCELS WELL ABOVE M20 DEG C ALSO SUPPORTS LARGE HAIL FORMATION. STORM TYPE TODAY SHOULD BE SINGLE CELL...THE COMBINATION OF WEAK WIND PROFILE AND HIGH CAPE SUGGESTING WE WILL BE DEALING WITH PULSE SEVERE. LATE IN THE DAY...AND MORE SO FOR TONIGHT...THREAT FOR A MORE ORGANIZED AREA OF SHRA/TSTMS TO APPROACH THE AREA FROM THE SOUTHWEST. AN UPPER LEVEL DISTURBANCE IS LIFTING NORTHEAST FROM THE GULF COAST/TN VALLEY...AND SHOULD GET SHEARED AROUND THE NORTHWESTERN PERIPHERY OF THE SOUTHEAST ATLANTIC RIDGE OF HIGH PRESSURE. THIS SHORT WAVE FEATURE WILL BE SLOW MOVING...BUT NOT QUITE SURE HOW MUCH DEEP CONVECTION WILL MAKE IT INTO THE CWA BEFORE LOSS OF DIURNAL HEATING. BASED ON RADAR TRENDS FROM THE PAST EVENING...ACTIVITY WAS ABLE TO PERSIST WELL AFTER SUNSET...SO THINK THERE IS A FAIRLY HIGH CHC THAT PRECIP WILL BE ABLE TO MAKE IT INTO OUR WESTERN CWA DURING THE OVERNIGHT PERIOD TONIGHT. TEMPERATURES TONIGHT SHOULD BE MILD...AND IF CLOUDS SNEAK INTO THE CWA FROM THE UPPER LEVEL DISTURBANCE BY SUNSET...READINGS MAY LINGER IN THE 70S FOR QUITE AWHILE...TMINS IN SOME AREAS ONLY DIPPING INTO THE UPR 60S. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 AM EDT THURSDAY... UPPER LEVEL SHORTWAVE WILL PIVOT ACROSS OUR REGION FRIDAY MORNING. ANOTHER SHORTWAVE MOVING THROUGH THE NORTHERN PERIPHERY OF THE RIDGE WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT. HIGH TEMPERATURES ARE TRICKY WITH THE POSSIBILITY OF WIDESPREAD CLOUD COVER FROM STORMS. PLAYED HIGHS ON FRIDAY COOLER WITH READINGS FROM THE LOWER 70S IN THE MOUNTAINS TO THE MID 80S IN SOUTHEAST. TRIMMED POPS FOR FRIDAY NIGHT AND WENT WITH MILD LOW TEMPERATURES FROM THE MID 50S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY ESPECIALLY IN THE MOUNTAINS. HIGH TEMPERATURES WILL RANGE FROM LOWER 70S IN THE WESTERN MOUNTAINS TO THE MID 80S IN THE SOUTHEAST. DECREASED POPS FOR SATURDAY NIGHT TO SLIGHT CHANCE. LEANED LOW TEMPERATURES SATURDAY NIGHT CLOSE TO ECMWFBC WITH VALUES FROM THE UPPER 50S IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 200 PM EDT WEDNESDAY... THE RNK FORECAST AREA WILL RESIDE ON THE NORTHERN PERIPHERY OF AN UPPER LEVEL RIDGE FOR MUCH OF THE LONG TERM PERIOD. THE 00Z ECMWF IS MUCH MORE AGGRESSIVE IN WEAKENING THE UPPER RIDGE NEXT WEEK...BUT THE ITS ENSEMBLE MEAN SUGGESTS THE AMPLITUDE OF APPROACHING UPPER LEVEL TROF MID-WEEK WILL BE MUCH WEAKER...PLACING OUR AREA IN MORE OF A ZONAL FLOW. A FAIRLY MOIST LOW LEVEL ENVIRONMENT COMBINED WITH WEAK UPPER LEVEL WAVES MOVING THROUGH THE NORTHERN PERIPHERY OF THE RIDGE...WILL KEEP A CHANCE OF THUNDERSTORMS FOR THE AREA EACH DAY. AFTER A WEAK BACKDOOR COLD FRONT MOVES THROUGH OUR AREA LATE SATURDAY NIGHT/EARLY SUNDAY...TEMPERATURES SHOULD BE SLIGHTLY COOLER...BUT STILL ABOVE NORMAL...UNLESS A COMPLEX OF STORMS BRINGS WIDESPREAD CLOUD COVER OVER THE REGION. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 200 PM EDT WEDNESDAY... SATELLITE AND RADAR IMAGERY INDICATES SCATTERED CU ACROSS THE REGION THIS AFTERNOON...ALTHOUGH A FEW STRONG STORMS HAVE CROPPED UP IN THE NORTH CAROLINA MOUNTAINS. EAST OF THE MOUNTAINS...MOSTLY CLEAR SKIES ARE OBSERVED...ALTHOUGH CU IS BEGINNING TO DEVELOP THERE AS WELL. THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED ENOUGH THROUGH THE REMAINDER OF THURSDAY THAT DO NOT HAVE THUNDERSTORM ACTIVITY MENTIONED IN THE 03/18Z TAFS...ALTHOUGH CANNOT RULE OUT A STORM OVER ONE OF THE TAF SITES LATER THIS EVENING. OTHERWISE EXPECT SKIES VARYING BETWEEN SCT AND BKN WITH BASES BETWEEN 5KFT TO 7KFT THROUGH THIS EVENING. OVERNIGHT EXPECT ANOTHER ROUND OF LIGHT FOG TO DEVELOP DURING THE PREDAWN HOURS OF FRIDAY...THANKS TO LIGHT WINDS AND PARTLY CLOUDY SKIES. WITH WINDS EXPECTED TO BE WEST SOUTHWESTERLY OVERNIGHT...BELIEVE THERE IS THE POSSIBILITY OF MVFR/IFR CEILINGS DEVELOPING AT BLF...BUT THESE LOW CEILINGS WILL GRADUALLY LIFT DURING LATE MORNING. WILL ALSO BE CONCERNED WITH AN UPPER LEVEL DISTURBANCE PRESSING NORTH FROM THE GULF COAST REGION...AND USHERING IN A PLUME OF TROPICAL MOISTURE WHICH WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS THROUGH THE EVENING. WILL EXPECT SUB VFR CONDITIONS FRIDAY NIGHT AND SATURDAY MORNING AS THE SLOW MOVING UPPER LEVEL DISTURBANCE CONTINUES TO ADVECT GULF MOISTURE INTO OUR AREA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...KK LONG TERM...PH AVIATION...NF
Hazardous weather outlook, May 3, 4:43 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 443 AM EDT THU MAY 3 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-040845- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 443 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 1:11 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 111 PM EDT THU MAY 3 2012 VAZ009-015-031745- SMYTH VA-GRAYSON VA- 111 PM EDT THU MAY 3 2012 AT 110 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM LOCATED NEAR WEST OF TROUTDALE. VERY HEAVY RAIN...FREQUENT LIGHTNING...AND HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM. THE STORM IS MOVING VERY SLOWLY NORTHEAST. LAT...LON 3676 8144 3662 8133 3658 8150 3667 8156 DS
Special weather statement, May 3, 1:16 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 116 PM EDT THU MAY 3 2012 NCZ001-031745- ASHE NC- 116 PM EDT THU MAY 3 2012 AT 115 PM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM NEAR CLIFTON. VERY HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IT WILL MOVE SLOWLY NORTHEAST. LAT...LON 3652 8155 3645 8147 3641 8158 3645 8162 DS
Special weather statement, May 3, 1:51 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE BLACKSBURG VA151
PM EDT THU MAY 3 2012
NCZ001-002-VAZ009-015-031830-
ALLEGHANY NC-ASHE NC-SMYTH VA-GRAYSON VA-
151 PM EDT THU MAY 3 2012
AT 150 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SLOWLY MOVING
THUNDERSTORMS OVER THE HIGHER ELEVATIONS OF NORTHWEST NORTH CAROLINA
AND THE MOUNT ROGERS AREA OF FAR SOUTHWEST VIRGINIA. THESE STORMS
WILL PRODUCE VERY HEAVY RAINFALL...AS WELL AS SMALL HAIL AND WIND
GUSTS AS HIGH AS 40 MPH. THEY ARE MOVING NORTHEAST AT ABOUT 10 TO 15
MPH. SOME AREAS IMPACTED INCLUDE MOUNT ROGERS...GRAYSON HIGHLANDS
STATE PARK...LANSING...AND VOLNEY THROUGH 230 PM.
LAT...LON 3661 8164 3663 8160 3665 8163 3670 8162
3675 8125 3657 8101 3631 8145 3637 8164
3659 8167
SKSpecial weather statement, May 3, 2:31 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT THU MAY 3 2012
NCZ001-002-018-031900-
WATAUGA NC-ALLEGHANY NC-ASHE NC-
231 PM EDT THU MAY 3 2012
...SLOW MOVING THUNDERSTORMS OVER ASHE COUNTY...
A NEARLY STATIONARY THUNDERSTORMS FROM SHATLEY SPRINGS SOUTHWEST TO
ASHLAND...COULD PRODUCE PEA SIZED HAIL ALONG WITH AN INCH OR TWO OF
RAIN IN 30 MINUTES.
LAT...LON 3647 8169 3658 8167 3654 8132 3633 8163
3643 8172The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:11 PM EDT | Special Weather Statement | RNK | Grayson | 34 min |
| May 3, 1:51 PM EDT | Special Weather Statement | RNK | Grayson | 39 min |
| May 3, 3:19 PM EDT | Special Weather Statement | RNK | Floyd | 26 min |
| May 3, 3:28 PM EDT | Special Weather Statement | RNK | Wythe | 32 min |
| May 3, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 53 min |
| May 3, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 34 min |
| May 3, 3:43 PM EDT | Special Weather Statement | RNK | Pulaski | 32 min |
| May 3, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski | 65 min |
| May 3, 4:14 PM EDT | Special Weather Statement | RNK | Floyd | 31 min |
| May 3, 4:28 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford | 51 min |
| May 3, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 39 min |
| May 3, 5:15 PM EDT | Special Weather Statement | RNK | Floyd | 30 min |
| May 3, 6:28 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| May 3, 6:32 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| May 3, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 48 min |
| May 3, 6:48 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| May 3, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 28 min |
| May 3, 7:02 PM EDT | Special Weather Statement | RNK | Bedford | 28 min |
| May 3, 7:57 PM EDT | Special Weather Statement | RNK | Pittsylvania | 33 min |
| May 3, 1:16 PM EDT | Special Weather Statement | RNK | Ashe | 29 min |
| May 3, 2:31 PM EDT | Special Weather Statement | RNK | Ashe | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.